Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 98, NWS Detroit, MI

July 26, 2012Lapeer County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 26, 2012, 12:48 AM EDT for Lapeer County, Saint Clair County, Sanilac County, Michigan. It was in force for 72 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 12:48 AM EDT (04:48 UTC)
Expired
Jul 26, 2012, 2:00 AM EDT
In force
72 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lapeer County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 71 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 1:05 AM EDTTSTM WND DMGLexington, MITREES WERE REPORTED DOWN IN AND AROUND LEXINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 9:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KDTX 260448
SVRDTX
MIC087-147-151-260600-
/O.NEW.KDTX.SV.W.0098.120726T0448Z-120726T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1248 AM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 200 AM EDT

* AT 1247 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CROSWELL TO NORTH BRANCH...AND MOVING EAST AT 35 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEXINGTON AND PECK AROUND 1255 AM EDT.
  LUM AND BURNSIDE AROUND 100 AM EDT.
  LEXINGTON HEIGHTS AND GOODLAND TOWNSHIP AROUND 105 AM EDT.
  VALLEY CENTER AND BIRCH BEACH AROUND 115 AM EDT.
  YALE AND JEDDO AROUND 130 AM EDT.
  BROCKWAY AROUND 135 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                YALE...               PORT HURON...
  PECK...               OTTER LAKE...         NORTH BRANCH...
  MELVIN...             MARLETTE...           LEXINGTON...
  LAKEPORT...           CROSWELL...           COLUMBIAVILLE...
  CLIFFORD...           BROWN CITY...         APPLEGATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4294 8245 4316 8346 4323 8347 4324 8335
      4332 8335 4333 8310 4346 8310 4335 8253
      4322 8252 4297 8240
TIME...MOT...LOC 0448Z 290DEG 29KT 4328 8259 4326 8321
WIND...HAIL 60MPH 0.75IN

$$

AGD
4 follow-up statements
858 
WWUS53 KDTX 260511
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
111 AM EDT THU JUL 26 2012

MIC087-147-151-260600-
/O.CON.KDTX.SV.W.0098.000000T0000Z-120726T0600Z/
LAPEER MI-SANILAC MI-ST. CLAIR MI-
111 AM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
CLAIR...SOUTHERN SANILAC AND NORTHERN LAPEER COUNTIES UNTIL 200 AM
EDT...

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF LEXINGTON TO 6 MILES WEST OF LAKEPORT TO BROWN
CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LYNN TOWNSHIP AND LAKEPORT AROUND 120 AM EDT.
  BLAINE AND YALE AROUND 130 AM EDT.
  BROCKWAY AROUND 135 AM EDT.
  FARGO AND AVOCA AROUND 140 AM EDT.
  RUBY AROUND 150 AM EDT.
  NORTH STREET AND WADHAMS AROUND 155 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                YALE...               PORT HURON...
  PECK...               OTTER LAKE...         NORTH BRANCH...
  MELVIN...             MARLETTE...           LEXINGTON...
  LAKEPORT...           CROSWELL...           COLUMBIAVILLE...
  CLIFFORD...           BROWN CITY...         APPLEGATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4294 8245 4316 8346 4323 8347 4324 8335
      4332 8335 4333 8310 4346 8310 4335 8253
      4322 8252 4297 8240
TIME...MOT...LOC 0511Z 290DEG 29KT 4322 8235 4314 8257
          4320 8297
WIND...HAIL 60MPH 0.75IN

$$

MR
775 
WWUS53 KDTX 260529
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
129 AM EDT THU JUL 26 2012

MIC087-147-151-260600-
/O.CON.KDTX.SV.W.0098.000000T0000Z-120726T0600Z/
LAPEER MI-SANILAC MI-ST. CLAIR MI-
129 AM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
CLAIR...SOUTHEASTERN SANILAC AND NORTHERN LAPEER COUNTIES UNTIL 200
AM EDT...

AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARLETTE TO 5 MILES SOUTHEAST OF NORTH BRANCH TO LAPEER...MOVING
EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LUM AND BROWN CITY AROUND 135 AM EDT.
  VALLEY CENTER AND GOODLAND TOWNSHIP AROUND 140 AM EDT.
  MELVIN AND LYNN TOWNSHIP AROUND 145 AM EDT.
  ROSEBURG AROUND 150 AM EDT.
  YALE AROUND 155 AM EDT.
  BROCKWAY AND FARGO AROUND 200 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                YALE...               PORT HURON...
  OTTER LAKE...         NORTH BRANCH...       MELVIN...
  LAKEPORT...           COLUMBIAVILLE...      BROWN CITY...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4294 8245 4316 8346 4323 8346 4325 8321
      4325 8300 4322 8252 4297 8240
TIME...MOT...LOC 0530Z 277DEG 38KT 4334 8303 4318 8309
          4303 8338
WIND...HAIL 60MPH 0.75IN

$$

MR
317 
WWUS53 KDTX 260543
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
143 AM EDT THU JUL 26 2012

MIC151-260554-
/O.CAN.KDTX.SV.W.0098.000000T0000Z-120726T0600Z/
SANILAC MI-
143 AM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANILAC COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4294 8245 4316 8346 4323 8346 4306 8245
      4297 8240
TIME...MOT...LOC 0544Z 298DEG 39KT 4317 8280 4301 8286
          4287 8315

$$

MIC087-147-260600-
/O.CON.KDTX.SV.W.0098.000000T0000Z-120726T0600Z/
LAPEER MI-ST. CLAIR MI-
143 AM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
CLAIR AND NORTHERN LAPEER COUNTIES UNTIL 200 AM EDT...

AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MELVIN TO CAPAC TO 5 MILES NORTHEAST OF OXFORD...MOVING
SOUTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROCKWAY AROUND 150 AM EDT.
  AVOCA AROUND 155 AM EDT.
  NORTH STREET AND WADHAMS AROUND 200 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                PORT HURON...         OTTER LAKE...
  COLUMBIAVILLE...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4294 8245 4316 8346 4323 8346 4306 8245
      4297 8240
TIME...MOT...LOC 0544Z 298DEG 39KT 4317 8280 4301 8286
          4287 8315
WIND...HAIL 60MPH 0.75IN

$$

MR
394 
WWUS53 KDTX 260553
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
153 AM EDT THU JUL 26 2012

MIC087-147-260603-
/O.EXP.KDTX.SV.W.0098.000000T0000Z-120726T0600Z/
LAPEER MI-ST. CLAIR MI-
153 AM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CLAIR AND
NORTHERN LAPEER COUNTIES WILL EXPIRE AT 200 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4294 8245 4316 8346 4323 8346 4306 8245
      4297 8240
TIME...MOT...LOC 0553Z 298DEG 39KT 4312 8268 4296 8274
          4282 8303

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:06 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 25, 9:06 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
906 PM EDT WED JUL 25 2012

.UPDATE...

STRONG MID LEVEL CAPPING FINALLY RELENTING UPSTREAM LATE THIS
EVENING...WITH THE EMERGING LOW LEVEL CONVERGENCE AND SLIGHT HEIGHT
FALLS ON THE LEAD EDGE OF AN EASTWARD ADVANCING 1000 MB SURFACE LOW
NOW PROVING SUFFICIENT IN ACCELERATING PARCELS THROUGH THE WARM MID
TROPOSPHERIC ENVIRONMENT.  A CORRESPONDING EXPANSION IN CONVECTION
NOW UNDERWAY ALONG AN EASTWARD EXTENDING CORRIDOR FROM NEAR GREEN
BAY EASTWARD TO JUST SOUTH OF TRAVERSE CITY/NORTH OF LUDINGTON.  A
STRENGTHENING BACKGROUND WIND FIELD /40-45 KNOTS OF BULK SHEAR/
BEHIND AN EMERGING LOW LEVEL JET COUPLET ALONG THE EASTWARD
ADVANCING SURFACE LOW CONTINUES TO SUPPORT THE IDEA FOR FURTHER
DOWNSTREAM EXPANSION/ORGANIZATION...PERHAPS EVENTUALLY INTO A
FORWARD PROPAGATING LINEAR MCS...THROUGH THE EARLY PART OF THE NIGHT.
ALL HI-RES MODEL GUIDANCE ON BOARD WITH THIS SCENARIO IN SOME FORM.
THE RESIDENT INSTABILITY IS NOT NEARLY AS STRONG LOCALLY AS THAT
NOTED UPSTREAM /MUCAPE STILL LESS THAN 1000/.  HOWEVER...LATEST
ANALYSIS SHOWS THE SFC WARM FRONT NOW AT/JUST WEST OF THE CWA
BORDER...PROVIDING AN EFFECTIVE INSTABILITY/MOISTURE GRADIENT FOR
THE SOUTHERN FLANK OF ANY CONVECTIVE COMPLEX TO NOSE INTO.

GIVEN ALL THIS...FORESEE FEW CHANGES TO THE GOING FORECAST THROUGH
TONIGHT.  BEST OPPORTUNITY FOR PRECIPITATION WILL COME WITHIN THE
03-08Z WINDOW...HIGHEST POPS STILL ALIGNED ACROSS THE
TRI-CITIES/THUMB. POTENTIAL FOR STRONG WINDS GUSTS/LARGE HAIL
CERTAINLY IN PLAY...ESPECIALLY SHOULD GOOD UPSCALE GROWTH
EVENTUALLY COMMENCE.

&&

.AVIATION...ISSUED 703 PM EDT WED JUL 25 2012

//DISCUSSION...

DEFINING THE THUNDERSTORM POTENTIAL AND TIMING REMAINS THE BIGGEST
CHALLENGE WITH THIS TAF PACKAGE.  WARM FRONTAL BOUNDARY CONTINUING
TO MAKE STEADY INROADS INTO LOWER MICHIGAN THIS EVENING...AND WILL
EFFECTIVELY PROGRESS THROUGH THE AREA TONIGHT.  THE FRONTAL PASSAGE
ITSELF EXPECTED TO PROVIDE LITTLE MORE THAN SOME THICKER HIGH
CLOUDS...BUT WILL YIELD INCREASING LOW LEVEL MOISTURE AND A
CORRESPONDING UPTICK IN INSTABILITY OVERNIGHT.  THUNDERSTORM
CHANCES LOCALLY THROUGH TONIGHT REMAIN HIGHLY CONDITIONAL WITH A
STRONG DEPENDENCE ON DEVELOPMENT EVENTUALLY COMMENCING ACROSS
NORTH/CENTRAL WI OVER THE NEXT SEVERAL HOURS...EVENTUALLY
PROPAGATING E-SE INTO LOWER MICHIGAN TONIGHT.  DESPITE THE
INSISTENCE SHOWN BY THE LATEST HI RES MODEL OUTPUT...WARM MID LEVEL
TEMPERATURES PROVING TO BE A STRONG DETERRENT IN CONVECTIVE
ORGANIZATION ACROSS THIS CORRIDOR THUS FAR.  GREATEST THUNDERSTORM
POTENTIAL WOULD EXIST ACROSS THE NORTHERN TAF SITES THROUGH 12Z.

FOR DTW.....THE PROBABILITY OF THUNDERSTORMS IMPACTING THE
TERMINAL IS LOW ENOUGH TO PRECLUDE A SPECIFIC MENTION THROUGH 12Z.
A BETTER CHANCE FOR THUNDERSTORMS ACROSS THE DTW AIRSPACE WILL EXIST
ON THURSDAY AS A COLD FRONT MOVES THROUGH...ALTHOUGH EXACT TIMING
REMAINS UNCERTAIN.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN TIMING AND POTENTIAL FOR THUNDERSTORMS TONIGHT
AND THURSDAY.

&&

.PREV DISCUSSION...ISSUED 336 PM EDT WED JUL 25 2012

SHORT TERM...THIS EVENING AND OVERNIGHT

THE ONGOING WIDESPREAD CONVECTION ACROSS NORTHERN LOWER MI REMAINS
TIED TO AN MCV NOW ROLLING ACROSS THE STRAITS REGION. THE REGIONAL
WATER VAPOR IMAGERY SHOWS ANOTHER MID LEVEL IMPULSE LOCATED OVER
ERN MN. THIS WAVE WILL TRAVERSE THE NORTHERN LAKES REGION
TONIGHT IN ADVANCE OF THE LARGER SCALE UPPER LOW ADVANCING TOWARD
NRN MINNESOTA. IN RESPONSE...SFC LOW PRESSURE CURRENTLY CENTERED
NEAR MINNEAPOLIS WILL TRACK INTO CENTRAL MI...DRAGGING AN ASSOCIATED
WARM FRONT INTO SE MI. AS OF 18Z...THIS WARM FRONT EXTENDS FROM
CNTRL WI TO NE KENTUCKY AND MARKS THE DIVISION BETWEEN EXTREMELY HOT
AIR OVER THE MS VALLEY AND THE COOLER/DRIER AIRMASS OVER THE EASTERN
LAKES. TEMPS ACROSS THE FORECAST AREA WILL THUS RISE DURING THE
EVENING WITH THE APPROACH OF THE WARM FRONT...LIKELY REACHING MAX
VALUES TOWARD SUNSET.

THE MID TROPOSPHERIC FRONT HAS BEEN MOVING ACROSS THE FORECAST AREA
EARLY THIS AFTERNOON AND HAS BEEN RESPONSIBLE FOR SOME MID CLOUDS
AND ISOLATED SHOWERS. CONVECTIVE POTENTIAL FOR TONIGHT WILL HOWEVER
RELY ON EXPECTED CONVECTIVE DEVELOPMENT ACROSS NRN AND CNTRL WI.
DESPITE A STRONG CAPPING INVERSION IN PLACE...MID LEVEL HEIGHT FALLS
AND CONTINUED DESTABILIZATION IN ADVANCE OF THE SFC LOW SHOULD ALLOW
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EVENING ACROSS WI.
STRENGTHENING LOW LEVEL SWRLY FLOW WILL LEAD TO AMPLE
DESTABILIZATION ALONG AND NORTHEAST OF THE ADVANCING WARM FRONT.
THIS ALONG WITH A FAST QUASI-ZONAL FLOW ALOFT SHOULD LEAD TO A
FORWARD PROPAGATING MCS TARGETING AT LEAST THE NORTHERN HALF OF THE
FORECAST AREA AFTER 00Z. THE POTENTIAL FOR THE DEVELOPMENT OF A
STRONG COLD POOL AND THE APPROACH OF THE SFC LOW WILL WARRANT
SCATTERED POPS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.

MODEL SOUNDINGS INDICATE THE TRANSPORT OF INSTABILITY WILL RESULT IN
0-3KM MU CAPE AROUND 2500 J/KG OVER SE MI BY LATE EVENING INTO THE
OVERNIGHT. THIS COUPLED WITH 0-6KM SHEAR UP TO 50 KTS WILL BE
SUPPORTIVE OF LINEAR CONVECTION CAPABLE OF PRODUCING DAMAGING WIND
GUSTS. HODOGRAPHS ALSO SHOW GOOD CYCLONIC CURVATURE IN THE LOWEST
3KM WHICH WOULD BE SUPPORTIVE OF SOME SUPERCELLS. THUS A POTENTIAL
FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE FORECAST AREA LATE
THIS EVENING AND POSSIBLY WELL INTO THE NIGHT.

LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY

SURFACE LOW PRESSURE POSITIONED OVER THE THUMB OR CENTRAL LAKE HURON
TOMORROW MORNING WILL TRACK EAST AS AN UPPER LEVEL WAVE DROPS
THROUGH THE UPPER MIDWEST. COLD FRONT DRAPED OVER CENTRAL MICHIGAN
AT THE START OF THE DAY WILL DROP SOUTHEAST THROUGH THE REMAINDER OF
LOWER MICHIGAN BY EVENING. MODELS SHOW SEVERAL UPPER WAVES LIFTING
UP FROM THE PLAINS AND RIDING ACROSS THE FRONT...HELPING TO GENERATE
SHOWERS AND THUNDERSTORMS. THINK COVERAGE WILL BE PRETTY GOOD SOUTH
OF I-69...AS RIGHT ENTRANCE REGION FORCING COMBINES WITH LIFT FROM
THE FRONT ALONG WITH OCCASIONAL UPPER WAVES...GOOD INSTABILITY
(ESPECIALLY ONCE A CAP ERODES IN THE AFTERNOON)...AND JUICY PWAT
VALUES AROUND 2 INCHES. GFS/NAM/EURO DIFFER A LITTLE WITH TIMING THE
COLD FRONTAL PASSAGE (AND WITH THE SURFACE LOW POSITION)...WITH THE
GFS SLIDING THE BOUNDARY THROUGH A LITTLE FASTER THAN THE NAM. DO
PREFER THE SLOWER TIMING OF THE NAM/EURO...ESPECIALLY WHEN
CONSIDERING POTENTIAL FOR ARRIVING UPPER WAVES TO SLOW THE SOUTHWARD
PROGRESS OF THE BOUNDARY. SEVERE WEATHER WILL BE POSSIBLE AGAIN
THROUGH THE AFTERNOON AND EVENING...ESPECIALLY IN THE WARMER
PRE-FRONTAL AIRMASS SOUTH OF THE I-69 CORRIDOR. NAM BUILDS SB CAPE
VALUES OF 1500-2500 J/KG (HIGHEST NEAR THE OHIO BORDER) BY 18Z...AND
SHOWS A GRADUAL EROSION OF A CAP CENTERED NEAR 800 MB BETWEEN 15 AND
18Z (WE COULD FIRE CONVECTION THROUGH THE CAP THOUGH GIVEN FORCING).
THINK DAMAGING WINDS WOULD BE THE GREATEST THREAT...GIVEN
UNIDIRECTIONAL SHEAR PROFILES (0-6KM BULK SHEAR VALUES BETWEEN 30
AND 40 KNOTS) AND SOUNDINGS THAT TAKE ON MORE OF AN INVERTED V LOOK.
THUNDERSTORMS WOULD ALSO HAVE POTENTIAL TO PRODUCE EXTREMELY HEAVY
DOWNPOURS GIVEN MOISTURE CONTENT OF ATMOSPHERE. EXPECT CONVECTIVE
ACTIVITY TO TAPER OFF BY LATE EVENING AS THE FRONT SINKS SOUTH INTO
OHIO. TEMPERATURES WILL VARY QUITE A BIT TOMORROW DEPENDING ON
FRONTAL TIMING RELATIVE TO LOCATION...AND POTENTIALLY EVEN FROM
DEBRIS ASSOCIATED WITH UPSTREAM CONVECTION OVERNIGHT AND EARLY
TOMORROW. EXPECT HIGHS TO RANGE FROM THE LOW 80S NEAR THE SAGINAW
VALLEY AND THUMB TO THE LOW 90S NEAR THE OHIO BORDER.

UPPER TROUGH WILL PUSH ACROSS MICHIGAN ON FRIDAY...AND HAVE GOOD
CONFIDENCE WITH SEEING NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP
ONCE AGAIN DURING THE AFTERNOON AND LAST INTO THE EARLY EVENING.
UPPER WAVE EMBEDDED AT THE BASE OF THE TROUGH IS FORECAST TO TRACK
ACROSS THE AREA DURING THE AFTERNOON/EARLY EVENING...WHILE STEEP
LAPSE RATES DEVELOP DUE TO THE COMBINATION OF DAYTIME HEATING AND
THE ARRIVAL OF COOLER AIR ALOFT. A LITTLE UNCERTAIN ABOUT SEVERE
WEATHER POTENTIAL FOR FRIDAY THIS FAR OUT...BUT COULD NOT RULE OUT A
STRONG STORM OR TWO GIVEN NAM IDEA OF CAPE VALUES BUILDING TO NEAR
2000 J/KG SOUTH OF I-69.

SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY AND HOLD
THROUGH THE WEEKEND. THIS WILL PROVIDE DRY WEATHER WITH TEMPERATURES
GENERALLY IN THE LOW/MID 80S.

UPPER RIDGE AMPLIFYING OVER THE WESTERN U.S. AND WEAK TROUGHING
OVER THE NORTHEAST WILL KEEP MICHIGAN IN NORTHWEST FLOW...AND ON THE
PERIPHERY OF THE UPPER RIDGE MONDAY THROUGH WEDNESDAY. TIMING OF ANY
UPPER WAVES THAT COULD AFFECT US ARE HIGHLY UNCERTAIN...AND FORECAST
DOES CARRY LOW CHANCES (20-30%) FOR SHOWERS/THUNDERSTORMS THROUGH
MUCH OF THIS PERIOD. CR ALL BLEND MAX TEMPS IN THE MID TO UPPER 80S
LOOK REASONABLE.

MARINE...

LOW PRESSURE WILL TRACK FROM ERN MN THIS AFTERNOON INTO CENTRAL
LOWER MI TONIGHT. THE LOW WILL THEN SLIDE ACROSS THE ERN GREAT LAKES
ON THURSDAY. THERE IS A GOOD CHANCE OF STRONG THUNDERSTORMS TONIGHT
INTO THURSDAY MORNING WITH THIS SYSTEM. NORTHEAST WINDS ON THE BACK
SIDE OF THIS SYSTEM MAY LEAD TO SOME ROUGH BOATING CONDITIONS ON
SAGINAW BAY AND SOUTHERN LAKE HURON ON THURSDAY. AN UPPER LEVEL
DISTURBANCE WILL THEN ADVANCE ACROSS THE REGION ON FRIDAY...
PROVIDING YET ANOTHER CHANCE OF THUNDERSTORMS. STRONG HIGH PRESSURE
WILL THEN BUILD INTO THE REGION OVER THE WEEKEND...LEADING TO LIGHT
WINDS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......MR
AVIATION.....MR
SHORT TERM...SC
LONG TERM....HLO
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 25, 3:59 PM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT WED JUL 25 2012

MIZ047>049-053>055-060>062-262000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
359 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER.
THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF
SEVERE WEATHER WILL BE AFTER 8 PM AND CONTINUING THROUGH THE
NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN
TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE
AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH
OF INTERSTATE 69.

THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT.

MIZ063-068>070-075-076-082-083-262000-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
359 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER.
THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF
SEVERE WEATHER WILL BE AFTER 6 PM AND CONTINUING THROUGH THE
NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN
TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE
AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH
OF INTERSTATE 69.

HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES NEAR THE
OHIO BORDER TOMORROW.

THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-262000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
359 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN
DIAMETER. THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE
TIME OF SEVERE WEATHER WILL BE AFTER 8 PM AND CONTINUING THROUGH
THE NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN
TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE
AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER LAKE ST
CLAIR AND LAKE ERIE.

THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT.

SC/HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 25, 11:25 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1125 PM EDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     MARINE TSTM WIND 8 ESE AU GRES           44.02N 83.54W
07/25/2012  M41 MPH          LHZ421             MI   BUOY

&&

RKULIK
Local storm report, Jul 25, 11:45 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 PM EDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     MARINE TSTM WIND 8 ESE AU GRES           44.02N 83.54W
07/25/2012  M57 MPH          LHZ421             MI   BUOY

&&

RKULIK
Local storm report, Jul 26, 12:12 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1212 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     5 W PINCONNING          43.87N 84.06W
07/26/2012                   BAY                MI   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN ACROSS THE NORTHERN
            PART OF BAY COUNTY

&&

RKULIK
Local storm report, Jul 26, 12:36 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1236 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     2 NW SAGINAW            43.45N 83.98W
07/26/2012  E60.00 MPH       SAGINAW            MI   TRAINED SPOTTER

            AT LUTHER RD AND BAY RD

&&

RKULIK
Local storm report, Jul 26, 12:48 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1248 AM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     SAGINAW                 43.42N 83.95W
07/26/2012                   SAGINAW            MI   TRAINED SPOTTER

            NUMEROUS TREE BRANCHES DOWN ACROSS THE CITY. LARGEST SIZE
            SEEN WAS 4 INCHES IN DIAMETER.

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:25 PM EDTSevere Thunderstorm WarningDTXBay, Midland40 min
Jul 25, 10:37 PM EDTSpecial Marine WarningDTX68 min
Jul 25, 11:04 PM EDTSpecial Marine WarningDTX71 min
Jul 25, 11:12 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola93 min
Jul 25, 11:55 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw95 min
Jul 26, 12:01 AM EDTSpecial Marine WarningDTX89 min
Jul 26, 12:13 AM EDTSevere Thunderstorm WarningDTXSanilac, Tuscola62 min
Jul 26, 12:24 AM EDTSpecial Marine WarningDTX30 min
Jul 26, 12:31 AM EDTSevere Thunderstorm WarningDTXHuron, Tuscola54 min
Jul 26, 1:00 AM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Shiawassee62 min
Jul 26, 1:37 AM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Saint Clair47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.